Publication:
A simple, realistic stochastic model of Gastric Emptying

dc.contributor.authorJiraphat Yokrattanasaken_US
dc.contributor.authorAndrea De Gaetanoen_US
dc.contributor.authorSimona Panunzien_US
dc.contributor.authorPairote Satiracooen_US
dc.contributor.authorWayne M. Lawtonen_US
dc.contributor.authorYongwimon Lenburyen_US
dc.contributor.otherMahidol Universityen_US
dc.contributor.otherCenter of Excellence in Mathematicsen_US
dc.contributor.otherConsiglio Nazionale delle Ricercheen_US
dc.contributor.otherUniversity of Western Australiaen_US
dc.date.accessioned2018-12-11T02:00:16Z
dc.date.accessioned2019-03-14T08:01:50Z
dc.date.available2018-12-11T02:00:16Z
dc.date.available2019-03-14T08:01:50Z
dc.date.issued2016-04-01en_US
dc.description.abstract© 2016 Yokrattanasak et al.This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited. Several models of Gastric Emptying (GE) have been employed in the past to represent the rate of delivery of stomach contents to the duodenum and jejunum. These models have all used a deterministic form (algebraic equations or ordinary differential equations), considering GE as a continuous, smooth process in time. However, GE is known to occur as a sequence of spurts, irregular both in size and in timing. Hence, we formulate a simple stochastic process model, able to represent the irregular decrements of gastric contents after a meal. The model is calibrated on existing literature data and provides consistent predictions of the observed variability in the emptying trajectories. This approach may be useful in metabolic modeling, since it describes well and explains the apparently heterogeneous GE experimental results in situations where common gastric mechanics across subjects would be expected.en_US
dc.identifier.citationPLoS ONE. Vol.11, No.4 (2016)en_US
dc.identifier.doi10.1371/journal.pone.0153297en_US
dc.identifier.issn19326203en_US
dc.identifier.other2-s2.0-84963722584en_US
dc.identifier.urihttps://repository.li.mahidol.ac.th/handle/20.500.14594/40915
dc.rightsMahidol Universityen_US
dc.rights.holderSCOPUSen_US
dc.source.urihttps://www.scopus.com/inward/record.uri?partnerID=HzOxMe3b&scp=84963722584&origin=inwarden_US
dc.subjectAgricultural and Biological Sciencesen_US
dc.subjectBiochemistry, Genetics and Molecular Biologyen_US
dc.titleA simple, realistic stochastic model of Gastric Emptyingen_US
dc.typeArticleen_US
dspace.entity.typePublication
mu.datasource.scopushttps://www.scopus.com/inward/record.uri?partnerID=HzOxMe3b&scp=84963722584&origin=inwarden_US

Files

Collections